Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On comparability in a topos

Author: Radu Diaconescu
Journal: Proc. Amer. Math. Soc. 98 (1986), 389-393
MSC: Primary 18B25; Secondary 03G30, 03H15
MathSciNet review: 857927
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: While studying the category of "finite" sets associated to a nonstandard model of arithmetic [4], it became apparent that the law of trichotomy plays an important role in that context. The object of this note is to point out the strength of the obvious variants of trichotomy in a general topos. At it turns out even its mildest form (COMP) is quite restrictive, the usual variants (M-COMP, E-COMP) force the topos to be equivalent to a category of sets with AC.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 18B25, 03G30, 03H15

Retrieve articles in all journals with MSC: 18B25, 03G30, 03H15

Additional Information

PII: S 0002-9939(1986)0857927-9
Article copyright: © Copyright 1986 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia